Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Bleeding with minipill postpartum

22 October, 2017

Question:

I am six weeks postpartum. I stopped bleeding four weeks after I gave birth, however I only had my postpartum checkup at six weeks, so didn't start counting before that .At my appointment my doctor prescribed the mini pill. Now its three days later and I'm staining bright red blood. Can it be from the mini pill? And if it is, then I would like to stop taking it until after I go to the mikvah. My question is, about how long will it take me to stop staining after I discontinue taking the mini pill.


Answer:

Mazal tov on the birth of your baby!

It is likely that the new staining is associated with using the progesterone only pill, although we cannot rule out renewed postpartum bleeding.  If you have only taken the pill for a few days, it should not take more than a week or so for your body to readjust. However, there is no way to guarantee that this will be the case. Furthermore, it is possible that, if you continue the pills, your body will adjust within a few weeks.

If you do go off the pills until after immersion, you may wish to consider using a different form of contraception, such as spermicide, until you resume using them.

You may also find it helpful at this juncture to review our site's articles "Stains" and "Toilet Paper", to avoid further delaying your clean days or becoming niddah unnecessarily.

Please write back with any further questions.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.